MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery system was stuck on the wire.A 6x150x130 innova stent was selected to treat a previously placed 6x120 non-bsc stent in the left superficial femoral artery (sfa).Vascular access was gained through the left groin.A.035 260cm magic torque guidewire was advanced and the lesion was pre-dilated with a 6x200 mustang balloon catheter.The innova stent was then advanced and deployed successfully.Following deployment, the stent delivery system was not able to be removed over the wire.The delivery system was stuck on the wire.Everything but the sheath was removed together from the patient.A new wire was inserted, and the stent was post dilated with the 6x200 mustang balloon catheter.There were no patient complications and the procedure was completed.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a innova self-expanding stent system with a 0.035 guidewire stuck in the device.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the handle is opened.Microscopic examination revealed no additional damages.The stent was deployed and did not return with the device.There is blood present on the device.There are visible kinks to the guidewire at the distal end of the device near the clip.Attempts to remove the wire was unsuccessful so that device was soaked in a water bath.After a few days the wire was able to be removed and there were a lot of dried blood present on the wire.After the wire was removed from the device it was noticed that the wire had several kinks along it.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed that the wire froze on the device and was likely caused by the guidewire.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8293616
Report Number2134265-2019-00572
Device Sequence Number1588081
Product Code NIP
UDI-Device Identifier08714729874041
UDI-Public08714729874041
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0019454522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/13/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 260CM MAGIC TORQUE GUIDEWIRE; .035 260CM MAGIC TORQUE GUIDEWIRE; .035 260CM MAGIC TORQUE GUIDEWIRE
Patient Age64 YR